Hail, Bedford (C)
- When
- July 8, 2:10 PM EST
- Where
- Bedford (C) County, Bedford City
- Measured
- 0.8 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.333, -79.617
Thunderstorm winds downed trees in the northern portion of Alleghany County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Thunderstorms produced damaging winds and hail on the evening of the 8th.Thunderstorm winds downed trees in the northern portion of Alleghany County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jul 8, 9:15 AM EST, 4 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG, VA 1015 AM EDT TUE JUL 8 2003 WEAKENING AREA SHRA/TS MOVG ACRS NRN FA SHOULD CAP HEATING SOMEWHAT IN THIS AREA. CHC POPS REMAIN THROUGHOUT THE DAY THIS AREA AND LOOK REASONABLE. ALTHO FCST MAX TEMPS WERE A LITTLE COOLER OVER THIS ARE...THEY MAY STILL NEED TO BE TWEAKED DOWN A CAT. WILL TAKE ANOTHER LOOK AT THEM AFTER 1100 AM AND UPDATE IF NECESSARY. .RNK... NC...NONE. VA...NONE. WV...NONE. MG
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-091100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 505 AM EDT TUE JUL 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA... WESTERN AND CENTRAL VIRGINIA...AS WELL AS NORTHWEST NORTH CAROLINA. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON...MAINLY NORTH OF A BLUEFIELD...ROANOKE...LYNCHBURG LINE. ASIDE FROM THE THUNDERSTORM THREAT...HIGH HEAT AND HUMIDITY ARE ANTICIPATED WITH HEAT INDICES NEAR 100 FOR ROANOKE...LYNCHBURG...DANVILLE...AND MARTINSVILLE. .DAYS TWO THROUGH SEVEN... HOT AND HUMID WEATHER CAN BE EXPECTED WEDNESDAY. HEAT INDICES MAY APPROACH 100 DEGREES IN AND AROUND THE LARGER URBAN AREAS EAST OF THE BLUE RIDGE. AFTERNOON THUNDERSTORMS WEDNESDAY AND THURSDAY MAY PRODUCE ISOLATED BURSTS OF STRONG WIND AND RAIN...RESULTING IN WIND DAMAGE OR SMALL STREAM FLOODING. .SPOTTER INFORMATION STATEMENT... UNLESS THUNDERSTORMS BECOME WIDESPREAD...SPOTTER ACTIVATION IS NOT ANTICIPATED. 11
The Roanoke radar (KFCX), 68 km away, was scanning. The volume nearest the first event began at 19:09 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2003Every state in 2003This day in weather historyWarnings in Virginia, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379447, 5379446.